On Monday this week I starting taking the new hormone supplement that I wrote about earlier. I have been using the hormone patches since my operation in 2015 but because they have stopped manufacturing it, I was prescribed another brand and switched from patches to a gel I was supposed to spread on my thigh every day. I didn’t give it a second thought when I, late on Tuesday, got a splitting headache. I have had problems with migraines since my early teens, often around the time I had my periods, but in later years the migraines have been scarce for a number of reasons.
But, I went to bed and woke up with the same headache yesterday and today. When I was caving in to the pain and thought I’d go to the pharmacy and get some heavy duty painkillers my eyes landed on the box with the hormone gel in it. I did read the leaflet that comes with the package before I took it but hadn’t connected the headache as a side effect of starting on a new drug. I quickly went through the list of side effects and read that I immediately should stop taking the drug and contact a doctor if I experienced intense headaches or migraine.
Since this hadn’t come to my attention until late in the afternoon today I was unsure just how quickly I could get hold of the doctor who prescribed it or even a nurse from the surgeons office. Instead I called the number for nationwide medical counseling (1177) to get advice and an professional opinion if I needed to rush to the hospital or not. The nurse at 1177 got hold of a nurse at the surgeons and it was decided that I was to call them directly, early tomorrow morning. But if I felt extremely woozy, passed out or collapsed in combination with throwing up or getting an even worse headache then the one I experienced now, it was important that we call an ambulance right away.
I’m somewhat worried, of course, who wouldn’t be? My head hurts something bad, no pain killers seem to work and I need to be conscious of how I’m feeling until I get hold of the surgeon tomorrow. I hope there’s no more to it then that I need to stop taking the gel to get rid of the problem. But if the gel doesn’t work, I have extremely limited options as to how I’m going to keep my menopause at bay. Hopefully my surgeon still have some aces up her sleeve because it seems like I’m running out of options here.